Heavy Rain, Ness
- When
- July 4, 8:00 PM CST to July 5, 7:55 AM CST
- Where
- Ness County, 3.31 mi WNW of Utica
- Reported by
- Public
- Coordinates
- 38.660, -100.230
Rainfall of 4.50 inches was observed. Most of the rain fell during the late evening hours.
An isolated heavy rain event was reported in Ness County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated heavy rain event was reported in Ness County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 4, 4:05 PM CST, 3 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 505 PM CDT Wed Jul 4 2018 ...Updated Aviation... .SHORT TERM...(This evening through Thursday) Issued at 155 PM CDT Wed Jul 4 2018 Vis satellite shows some weak cumulus buildups across SE Colorado. Have only slight pops near the Colorado border to account if an isolated storm should develop in this region during the late afternoon and slowly drift to the state border. Confidence on this is not particularly high as mid level winds are very weak. Additionally, some of the meso models like the ARW and NMMB were showing early morning convection as the main trof swings thru just to our north. Did have some slight pops in there but decided to get rid of these as confidence is just not high enough. Recent versions of the HRRR show dry conditions prevailing through the overnight. Even if those models were partially correct, coverage would be extremely isolated and most areas will remain completely dry through the short term period. Otherwise, lows tonight should be in the upper 60s to lower 70s. For tomorrow, we will see slightly cooler highs with values in the upper 80s to around 90F. Some of the models do mix out more and thus have higher temps, however, there might be lingering mid level clouds that could reduce mixing slightly. Otherwise, storms tomorrow evening will be isolated once again with much of the activity remaining across Colorado. It is too early at this time to get rid of pops completely, particularly across the west and north zones where these areas are in closer proximity to whatever does develop. .LONG TERM...(Thursday night through Wednesday) Issued at 155 PM CDT Wed Jul 4 2018 Isolated thunderstorms are still possible, however, with low certainty for Friday and into the weekend. Again, not expecting widespread storms. Near normal temperatures will continue. The ridge starts to build over the Plains next business week with highs increasing. Values should trend to slightly above normal by the end of the extended period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 505 PM CDT Wed Jul 4 2018 VFR will continue to prevail through this TAF cycle. Isolated convection near the CO/KS border is expected to have no impacts on the airports this evening. Gusty SE winds will diminish after 00z Thu, with light SE winds prevailing overnight. Thunderstorms are expected tonight in Nebraska, and some models such as the latest HRRR and the 12z ECMWF suggests some of this activity will build southward and approach HYS late tonight (09-12z Thu). Have very little confidence in these solutions, but included a VCTS/CB mention at HYS around 09z. Also kept TSRA out of the TAFs through Thursday afternoon, although some isolated activity will likely exist at peak heating. Otherwise, a cumulus field and light SE winds are expected Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 91 69 90 / 10 20 10 20 GCK 69 91 68 89 / 10 20 20 20 EHA 66 90 67 90 / 10 20 20 10 LBL 68 92 68 90 / 10 10 10 10 HYS 70 91 69 89 / 20 20 30 40 P28 74 93 71 92 / 0 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Turner
Hazardous Weather Outlook National Weather Service Dodge City KS 508 AM CDT Wed Jul 4 2018 KSZ030-031-043>046-061>066-074>081-084>090-051015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 508 AM CDT Wed Jul 4 2018 /408 AM MDT Wed Jul 4 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Thunderstorms are in the forecast for portions of mainly west central Kansas Thursday and Friday, but the lack of appreciable wind shear will prevent the development of organized severe weather. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk * Sunday No hazards. * Monday No hazards. * Tuesday - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement
National Weather Service Dodge City KS
331 PM MDT WED JUL 4 2018
KSZ061-042200-
Hamilton KS-
331 PM MDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 400 PM MDT...
At 330 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Coolidge, moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Coolidge.
LAT...LON 3819 10205 3826 10202 3814 10161 3774 10203
3775 10204
TIME...MOT...LOC 2130Z 209DEG 19KT 3785 10204
RUSSELLThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall of 4.50 inches was observed. Most of the rain fell during the late evening hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2018Every state in 2018This day in weather historyWarnings in Kansas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776254.